Alert archive / Arizona / Red Flag Warnings in 2025
Red Flag Warning 2, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Feb 10, 2025, 1:45 PM MST for 4 counties in Arizona. It took effect at Feb 11, 2025, 12:00 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2025, 1:45 PM MST (20:45 UTC)
- In effect from
- Feb 11, 2025, 12:00 PM MST
- Expired
- Feb 11, 2025, 7:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pinal County, AZ
The radar
The Tucson radar (KEMX), 108 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 8.8 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3190 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
449 WWUS85 KTWC 102045 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 145 PM MST Mon Feb 10 2025 AZZ152-111200- /O.UPG.KTWC.FW.A.0001.250211T1900Z-250212T0200Z/ /O.NEW.KTWC.FW.W.0002.250211T1900Z-250212T0200Z/ Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- 145 PM MST Mon Feb 10 2025 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW RELATIVE HUMIDITY, AND A HIGH FIRE DANGER FOR FIRE WEATHER ZONE 152... The National Weather Service in Tucson has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 7 PM MST Tuesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 152. * TIMING...From noon to 7 PM MST Tuesday. * WINDS...Southwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
4 follow-up statements
675 WWUS85 KTWC 102049 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 149 PM MST Mon Feb 10 2025 AZZ152-111200- /O.CON.KTWC.FW.W.0002.250211T1900Z-250212T0200Z/ Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- 149 PM MST Mon Feb 10 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MST TUESDAY FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW RELATIVE HUMIDITY, AND A HIGH FIRE DANGER FOR FIRE WEATHER ZONE 152... * AFFECTED AREA...Fire Weather Zone 152. * TIMING...From noon to 7 PM MST Tuesday. * WINDS...Southwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
301 WWUS85 KTWC 110823 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 123 AM MST Tue Feb 11 2025 AZZ152-112300- /O.CON.KTWC.FW.W.0002.250211T1900Z-250212T0200Z/ Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- 123 AM MST Tue Feb 11 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW RELATIVE HUMIDITY, AND A HIGH FIRE DANGER FOR FIRE WEATHER ZONE 152... * AFFECTED AREA...Fire Weather Zone 152. * TIMING...From noon today to 7 PM MST this evening. * WINDS...Southwest 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...13 to 16 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
371 WWUS85 KTWC 112019 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 119 PM MST Tue Feb 11 2025 AZZ152-120200- /O.CON.KTWC.FW.W.0002.000000T0000Z-250212T0200Z/ Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- 119 PM MST Tue Feb 11 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW RELATIVE HUMIDITY, AND A HIGH FIRE DANGER FOR FIRE WEATHER ZONE 152... * AFFECTED AREA...Fire Weather Zone 152. * TIMING...Until 7 PM MST this evening. * WINDS...Southwest 20 to 25 mph with gusts up to 40 mph. Gusts up to 45 mph may be possible in the higher terrain. * RELATIVE HUMIDITY...12 to 16 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
698 WWUS85 KTWC 120159 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 659 PM MST Tue Feb 11 2025 AZZ152-120300- /O.EXP.KTWC.FW.W.0002.000000T0000Z-250212T0200Z/ Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- 659 PM MST Tue Feb 11 2025 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING... The critical fire weather conditions have subsided and therefore, the Red Flag Warning has been allowed to expire at 7 PM MST. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Feb 10, 2:07 AM MST, 11 hours 38 minutes earlier.
Area forecast discussion, Feb 10, 2:07 AM MST, 11 hours 38 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 207 AM MST Mon Feb 10 2025 .SYNOPSIS...An unsettled weather pattern will occur through this week as a series of weather systems impact the region. One last day of warm temperatures today, though with considerable clouds and increased afternoon breezes. Gusty winds areawide on Tuesday, followed by much cooler temperatures Wednesday. Expect slight chances of precipitation, mainly east of Tucson late this afternoon into tonight. Another round of precipitation chances with the next system Wednesday into Thursday. Then the strongest of the systems will move in Friday into Saturday with the greatest likelihood for widespread precipitation. && .DISCUSSION...Latest IR/WV satellite imagery shows considerable mid and high level cloudiness streaming through southeast Arizona under southwesterly flow aloft ahead of a shortwave trough across the eastern Pacific. These clouds will stick with us for much of the day, with an uptick in afternoon breezes as the pressure gradient tightens. As the shortwave moves through, some virga or even a few light showers may occur this afternoon into this evening, mainly east of Tucson. Sub-cloud layer is quite dry so any precipitation that does reach the ground would be minimal. Temperatures will still be above normal today but about 4 to 8 degrees cooler compared to yesterday. Tuesday: The next in a series of shortwaves will impact the region. This one will be dry with the main impact being gusty winds. Wind speeds in the short term ensemble guidance have nudged higher with a few spots mainly east of Tucson approaching wind advisory thresholds. A Fire Weather Watch remains in effect near the New Mexico border. More on that in the fire weather section below. Expect some areas of blowing dust in the typically susceptible locales such as near the Willcox Playa. Wednesday: Much cooler temperatures settle in areawide with highs below normal. Troughiness remains over the region as another push of moisture increases PWAT values to around 150% to 200% of normal by Wednesday afternoon through Wednesday night. While the moisture component looks pretty good, dynamics and forcing are lacking this far south. Therefore the PoPs still remain in the 20 to 40 percent range with QPF values mainly less than 0.10", with the highest values to the north of Tucson. Snow levels will be around 5000-6000 feet. Breezy winds will continue Wednesday as well. Thursday: The area generally looks to remain between shortwaves, though some residual slight chance to low end chance PoPs remain, mainly from Tucson northward. Temperatures nudge up compared to Wednesday to seasonable levels. Friday/Saturday: Ensembles are in good agreement that this timeframe will have the strongest in the series of troughs move through. Still some minor differences how amplified the trough is and timing but overall pretty good agreement for days 5-6. Precipitation chances will be on the increase Friday afternoon, peaking Friday night with likely PoPs (60-80% chances) for much of the region and then diminishing Saturday as the system moves away from the area. Early indications from ensembles are QPF values mainly less than 0.25", perhaps higher to the north of Tucson. Given the lack of precipitation this winter, we'll take what we can get. Snow levels mainly above 6000-7000 feet with this system. Seasonable temperatures continue with gusty winds Friday afternoon. Sunday: Ridging returns with dry conditions areawide and above normal temperatures returning. && .AVIATION...Valid through 11/12Z. BKN-OVC clouds AOA 20k ft AGL early this morning, with clouds bases lowering to 10-15k ft AGL aft 10/12Z. There will be a slight chance of -SHRA mainly for KDUG from 11/00Z-11/06Z. SFC winds 10 kts or less this morning, becoming SWLY at 10-15 kts with gusts to 20 kts aft 10/19Z. Sfc winds diminish then diminish again to 10 kts or less aft 11/04Z. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...A more active weather pattern this week as a series of systems move through the area. Still mild today with minimum relative humidity values of 12 to 22 percent. Some increased breezes this afternoon but wind speeds will be below critical levels. Stronger 20-ft southwest winds of 15 to 25 mph with gusts up to around 35 mph combined with min RH values values of 12 to 17 percent will result in near critical to critical fire weather conditions, especially east of Tucson Tuesday afternoon. Because of this a Fire Weather Watch is in effect Tuesday for Fire Weather Zone 152. The systems on Wednesday and Friday into Saturday will bring better chance of precipitation to the area although there is uncertainty on how much moisture and precipitation will be associated with these two systems. Cooler temperatures and increased moisture for the second half of the week will keep min RH values in the 15 to 25 percent range during that time. Afternoon breezes are expected with the Wednesday and Friday systems. && .TWC WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Tuesday afternoon through Tuesday evening for AZZ152. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
Nearby
Red Flag Warnings in Arizona, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.